Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

For the last two years I've spen ...

Posted Feb 20 2009 7:22pm
For the last two years I've spent a relatively small amount of time driving and when I do drive, it's Chris's truck. Since Chris is gone with the truck and I have a doctor's appointment on Thursday, I thought I should get reacquainted with my car. It's a 2000 Altima and I haven't set foot in it in two years. It was a revelation to say the least.

I felt like I was driving around in a trench next to all of the SUV's on the road. It was just surreal after so long. The biggest revelation came when I tried to get out of the car. Because it's slung so low to the ground, I had to struggle to stand up out of it. It really made me realize that I'm nowhere near normal, no matter how much I feel that I am. At first, I thought I would have to pull myself out of it by hanging on the door. Thankfully, I was able to get to a standing position after a minute or so. It was quite frustrating. I imagine the feeling was very similar to what a child feels when they figure out that they can't do something. I'm proud to say that I didn't burst into tears or throw a tantrum like I might have as a kid.

In other news, a new side effect has presented itself now that I've been taking Noxafil for almost two weeks. I am so unbelievably irritable. It's not rational in the least. I admit that there are a handful of things that push my buttons instantly on a regular basis and if you know me, you know what they are. Now everything sets me off, no matter how small. As ironic as it sounds, this irritates me to no end. I'm doing my best to rein it in, but I don't think I'm being very successful. All I can say is, poor Chris. The man really loves me to put up with all of this. My fingers are crossed that this all evens out like it did for the steroids.

Speaking of, I started my second to last taper of Medrol. I have a little less than two weeks at 16mg, then I step down to 8mg for two weeks. This is an accelerated schedule thanks to my transplant doctor. If I had stayed on the original schedule, I wouldn't have finished until late April, early May. If the GvHD remains under control, then I can get off of the steroids. Bye-bye furry chipmunk face. I am definitely not going to miss all of that facial hair. Now I have to focus on losing the ten pounds that I've put on. One of my nurses insists that it's mostly water weight. I'll concede that some of it may be, but for the most part, it's fat. Wii fit to the rescue!

I still have labs on Thursday, so I'll post more then.
Post a comment
Write a comment: